View Single Post
Old 08-30-2009, 04:54 PM   #2
javelina javelina is offline
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,253
javelina HB Userjavelina HB Userjavelina HB User
Re: Could synthroid be making me dizzy?

Synthroid is pure T4, and doesn't contain iodine. Many people with an autoimmune thyroid disease find they feel sick when they suppliment iodine. Since your symptoms seem to get worse when you add iodine you are likely unable to tolerate it.

Armour or natural thyroid hormones don't contain iodine either.

This from a thyroid site:

Quote:
Hormone expert David Brownstein, MD, also offers caution regarding iodine.

Iodine supplementation in those that have an autoimmune thyroid problem can be akin to pouring gas over a fire. However, with hypothyroid conditions that are not autoimmune in nature, iodine-containing foods can actually help the thyroid function better.
You could be having symptoms from your continued hypothyroid state as well. Try to get your Free T levels up to where you don't feel symptoms.

Last edited by javelina; 08-30-2009 at 04:57 PM.